Jump to content
  • Sign Up
0
IrishHeart

Super Over-Reactions To Novacaine, Etc.

Rate this topic

Recommended Posts

Maybe you other super sensitives know why I react so strongly to even the smallest doses of medications, and to novacaine at the dentist, even the eye drops at the eye doctor yesterday. (They just confirmed to me that it is rare for someone's pupils to remain dilated and light- sensitive longer than 24 hours and for my face to be flushed red hot, plus I feel agitated and nauseous.They said some people lack a certain protein which affects how one responds to these drugs? I don't know--all I Know is my vision is still blurry. :blink: ) These kinds of things affect me for days--I feel sick and out of it. Geesh!

I know it's not gluten doing it, but I am just wondering if anyone else has these "heightened" responses--almost like an allergy-- to meds that usually wear off shortly in other people?

Thanks, guys ;) .

Share this post


Link to post
Share on other sites

Oh my YES! I take one Benedryl and I am knocked out. I can't keep my eyes open. If I take two Bendryl I will sleep for at least 12 hours and be really groggy/strugglign to wake up for the next 48 hours. I can't take strong pain killers (Opiate-based) without really severe reactions. The only things I don't really have trouble with is Ibuprofen and Pepto Bismol. I would love to know why and if this is at all related to gluten.

Share this post


Link to post
Share on other sites

Oh my YES! I take one Benedryl and I am knocked out. I can't keep my eyes open. If I take two Bendryl I will sleep for at least 12 hours and be really groggy/strugglign to wake up for the next 48 hours. I can't take strong pain killers (Opiate-based) without really severe reactions. The only things I don't really have trouble with is Ibuprofen and Pepto Bismol. I would love to know why and if this is at all related to gluten.

That is weird, because when I take opiods--I get AGITATED instead of knocked out :blink: Sleep meds, pain meds??---might as well give me shots of adrenaline.

If I take a xanax--offered to me for sleep?--or flexeril for muscle pain---I am doped up for a few days...even a little tiny bit does me in. So, I don't take anything!

Benadryl--I lie awake with heart palps and raciness....almost like I do with gluten---which BTW...I call the "gluten willies" :lol:

One doctor suggested it is because we are not absorbing medications properly because of our guts...makes sense? I know that in years past, I had no trouble with meds, etc..,.,just since I got sick.

Share this post


Link to post
Share on other sites

That is weird, because when I take opiods--I get AGITATED instead of knocked out :blink: Sleep meds, pain meds??---might as well give me shots of adrenaline.

If I take a xanax--offered to me for sleep?--or flexeril for muscle pain---I am doped up for a few days...even a little tiny bit does me in. So, I don't take anything!

Benadryl--I lie awake with heart palps and raciness....almost like I do with gluten---which BTW...I call the "gluten willies" :lol:

One doctor suggested it is because we are not absorbing medications properly because of our guts...makes sense? I know that in years past, I had no trouble with meds, etc..,.,just since I got sick.

I have that reaction to Sudafed--the heart racing and wide-awake, feelign like I could run a marathon or liek I just ingested a large amount of caffiene. My chest hurts for days afterward. I wonder if we could be reacting to the dyes in some meds?

I also get really, really emotional from pain meds that don't knock me out. Like, my husband could tell me that we are out of toilet paper and I would break down crying as if my best friend just died. And I don't know why I am crying over it, just that I can't stop. I had a concussion a few years ago and this was my reaction to taking one vicodin. Crying jags for days over little things that didn't matter to me. I thought I was losing my mind.

Share this post


Link to post
Share on other sites

There are folks who do not have celiac who have similar problems. Doubt celiac has anything to do with it.

richard

Share this post


Link to post
Share on other sites

I'm like that too. My heart races like crazy when I get a novocaine shot at the dentist. He told me there is adrenaline mixed into the medication but that most people don't feel it like I do. Last time he was numbing me up for a root canal I thought my heart was going to stop, even the dentist got worried for a minute of two.

Share this post


Link to post
Share on other sites

My GI doc recently diagnosed me with Gilbert-Meulengracht syndrome,

one of the complications of Gilbert's is that the liver is unable to detoxify the body of certain drugs leading to ,,among other things,,a hypersensitivity to those drugs .

My daughter is totally convinced that my celiac's is connected to my Gilbert's . The origin of Gilberts is a flaw(?) in ones DNA,, makes me wonder :huh:

Share this post


Link to post
Share on other sites

My GI doc recently diagnosed me with Gilbert-Meulengracht syndrome,

one of the complications of Gilbert's is that the liver is unable to detoxify the body of certain drugs leading to ,,among other things,,a hypersensitivity to those drugs .

My daughter is totally convinced that my celiac's is connected to my Gilbert's . The origin of Gilberts is a flaw(?) in ones DNA,, makes me wonder :huh:

That's what my doctor suggested --that the liver might be having trouble filtering drugs. I was pretty jaundiced for a while there. Not anymore. Thanks for your thoughts! Whatever the case, it sure makes me "racy" :rolleyes: My dentist feels bad whenever he has to work on me :lol:

Share this post


Link to post
Share on other sites

I'm like that too. My heart races like crazy when I get a novocaine shot at the dentist. He told me there is adrenaline mixed into the medication but that most people don't feel it like I do. Last time he was numbing me up for a root canal I thought my heart was going to stop, even the dentist got worried for a minute of two.

me, too--and I got cold and started to tremble..they put a blanket on me--I felt like such a silly .... :rolleyes:

Share this post


Link to post
Share on other sites

That's what my doctor suggested --that the liver might be having trouble filtering drugs. I was pretty jaundiced for a while there. Not anymore. Thanks for your thoughts! Whatever the case, it sure makes me "racy" :rolleyes: My dentist feels bad whenever he has to work on me :lol:

I knew I was pretty jaundiced when my 6 year old granddaughter said to me " gram you look like a banana :lol:

I try to avoid any drugs ,even OTC drugs, if at all possible

Share this post


Link to post
Share on other sites

I knew I was pretty jaundiced when my 6 year old granddaughter said to me " gram you look like a banana :lol:

I try to avoid any drugs ,even OTC drugs, if at all possible

banana huh? :) -- I was more "golden beige"... :blink:

me too...I suffer with chronic pain rather than take anything...geesh!

Share this post


Link to post
Share on other sites

I don't have celiac but I'm also very sensitive to medications and over the years have really minimized their use. It seems like if there's a rare side effect, I'll get it, and half the time medications don't have the intended effect on me. My dad is the same way.

I have a friend with grave's disease who also reacts very strongly to novacaine, btw.

Share this post


Link to post
Share on other sites

I don't have celiac but I'm also very sensitive to medications and over the years have really minimized their use. It seems like if there's a rare side effect, I'll get it, and half the time medications don't have the intended effect on me. My dad is the same way.

I have a friend with grave's disease who also reacts very strongly to novacaine, btw.

Thanks for your thoughts. Yes, my Mom shares my "sensitivity" as well. You should have seen me on morphine post- hysterectomy--yikes!! Not good. :blink:

I am like you--if it has a "rare" side effect--I'm sure to have it occur!

I am sitting here with sunglasses on having had my pupils dilated YESTERDAY for an exam...my vision is still blurry and my irises are practically non-existent. Doctor says it is very rare, well, maybe...but it happened, nonetheless. B) Lucky me :P

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×